MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3X8; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX0308
Medical Device Problem Code Product Quality Problem (1506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.Initial reporter phone: (b)(6).The initial reporter email is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A photo of the complaint coil was included in the complaint file.The photo underwent review by the product analysis lab.[photo analysis]: the photo that accompanied the complaint was reviewed.Based on the photo, it can be determined that the embolic coil component of the 3mm x 8cm orbit galaxy complex xtrasoft appears to have a malformation in its shape.It could not be determined if the embolic coil has some damage that could have contributed to the observed malformation.Further investigation will be performed when the device is returned for analysis.The reported issue that the coil is out of shape is confirmed based on the photo of the embolic coil component.It can be observed from the photo that the embolic coil has a malformation to its regular shape; however, the root cause is not known as analysis cannot be performed and cause cannot be determined based on the photo of the coil.The manufacturing record evaluation associated with this lot (30494093) has no indication that the customer reported issue is related to the manufacturing process.A review of manufacturing documentation associated with this lot (30494093) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure with the target 3mm x 3mm x 4mm aneurysm located on anterior communicating artery (acom) when the 3mm x 8cm orbit galaxy complex xtrasoft coil (640cx0308 / 30494093) was being deployed into the target aneurysm, the coil made a helical shape even though this coil is not supposed to form this shape.After this issue was detected during the procedure monitoring step, the physician retracted the coil and removed it from the patient.It was reported that no damage was observed on the coil when it was removed from the patient.Another coil of unspecified brand was used as a replacement.The procedure was successfully completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product analysis lab received the complaint device on 21 september 2021.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during the coil embolization procedure with the target 3mm x 3mm x 4mm aneurysm located on anterior communicating artery (acom) when the 3mm x 8cm orbit galaxy complex xtrasoft coil (640cx0308 / 30494093) was being deployed into the target aneurysm, the coil made a helical shape even though this coil is not supposed to form this shape.After this issue was detected during the procedure monitoring step, the physician retracted the coil and removed it from the patient.It was reported that no damage was observed on the coil when it was removed from the patient.Another coil of unspecified brand was used as a replacement.The procedure was successfully completed.There was no report of any patient adverse event or complication.A photo of the complaint coil was included in the complaint file.The photo underwent review by the product analysis lab.[photo analysis]: the photo that accompanied the complaint was reviewed.Based on the photo, it can be determined that the embolic coil component of the 3mm x 8cm orbit galaxy complex xtrasoft appears to have a malformation in its shape.It could not be determined if the embolic coil has some damage that could have contributed to the observed malformation.The reported issue that the coil is out of shape is confirmed based on the photo of the embolic coil component.It can be observed from the photo that the embolic coil has a malformation to its regular shape; however, the root cause is not known as analysis cannot be performed and cause cannot be determined based on the photo of the coil.The reported issue that the coil is out of shape is confirmed based on the photo of the embolic coil component.It can be observed from the photo that the embolic coil has a malformation to its regular shape; however, the root cause is not known as analysis cannot be performed and cause cannot be determined based on the photo of the coil.The manufacturing record evaluation associated with this lot (30494093) has no indication that the customer reported issue is related to the manufacturing process.The complaint device was received for evaluation and analysis.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 8cm orbit galaxy complex xtrasoft coil was received contained in a pouch.The device was visually inspected.It was observed to be in good, normal condition.There was no damages nor anomalies observed on the device during the visual inspection.The coil component was measured to verify if the coil size matched the label specification, and the length was confirmed to measure 8 cm.Microscopic inspection was performed on the embolic coil component.Under magnification, the first three (3) loops appeared to have a helical shape outside of the introducer.However, no damages were noted (i.E., no kinks, elongations, or non-concentric loops).Due to the appearance of the embolic coil, deeper investigation was performed along with the manufacturing team.The investigation by the manufacturing team concluded that the complex xtrasoft part number is the most delicate coil in the cerenovus embolic coil portfolio.The original shape of the embolic coil could not be confirmed due to the manipulation that may have occurred once it left the manufacturing facility.However, the shape of the complaint coil was analyzed under microscope and compared against the manufacturing visual standards.The following characteristics shall be met but were not observed on the complaint coil: 1.In order to consider that an embolic coil has a complex shape, the embolic coils with a diameter of 3 mm, 3.5 mm, and 4 mm must have at least one loop crossing the center, or the loop has to have a void on both sides of it.A helical shape where the loops do not maintain a consistent diameter must be rejected.2.Helical shape coils must maintain a helical shape from the distal end all the way to the solder junction at the headpiece and it must be visually inspected using the adequate tool.The characteristics found in the received unit gave an indication that the coil is not helical-shaped, as reported in the event description; however, the assumption that the coil might have an incorrect shape was based on the visualization of the extended coil.The device history record (dhr) of lot number 30494093 was reviewed and found that the embolic coil shape was inspected in accordance with the manufacturing procedures.These inspections were performed by different operators based on acceptance criteria as defined on such procedures.The manufacturing team concluded that the embolic coil is classified as complex (non-helical) according to the product acceptance criteria.The three (3) most proximal loops of the complaint coil seem to take a helical shape; however, subsequent loops are clearly noted to have irregular shapes that are consistent with the complex coil.It is possible that the three (3) consecutive loops observed at the proximal end of the embolic coil might have misled the physician about the coil shape.A review of manufacturing documentation associated with this lot (30494093) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.As part of cerenovus quality process all devices are manufactured, inspected, and released to approved specifications.Therefore, no capa activity is required at this time.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the analysis.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3X8
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key12436451
Report Number3008114965-2021-00412
Device Sequence Number3585645
Product Code KRD
UDI-Device Identifier10886704030607
UDI-Public10886704030607
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model Number640CX0308
Device Catalogue Number640CX0308
Device Lot Number30494093
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2021
Supplement Date Received by Manufacturer09/21/2021
06/01/2022
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date09/21/2021
06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR® SL-10® MICROCATHETER (STRYKER)
Patient SexUnknown